Mollification in strongly Lipschitz domains with application to continuous and discrete de rham complexes

Abstract : We construct mollification operators in strongly Lipschitz domains that do not invoke non-trivial extensions, are L p stable for any real number p ∈ [1, ∞], and commute with the differential operators ∇, ∇×, and ∇·. We also construct mollification operators satisfying boundary conditions and use them to characterize the kernel of traces related to the tangential and normal trace of vector fields. We use the mollification operators to build projection operators onto general H 1-, H(curl)-and H(div)-conforming finite element spaces, with and without homogeneous boundary conditions. These operators commute with the differential operators ∇, ∇×, and ∇·, are L p-stable, and have optimal approximation properties on smooth functions.
Document type :
Journal articles
Complete list of metadatas

Cited literature [30 references]  Display  Hide  Download

https://hal.inria.fr/hal-01192941
Contributor : Alexandre Ern <>
Submitted on : Friday, April 6, 2018 - 1:01:55 PM
Last modification on : Thursday, April 26, 2018 - 10:28:13 AM

File

smoothing.pdf
Files produced by the author(s)

Identifiers

Collections

Citation

Alexandre Ern, Jean-Luc Guermond. Mollification in strongly Lipschitz domains with application to continuous and discrete de rham complexes. Computational Methods in Applied Mathematics, De Gruyter, 2016, 16 (1), pp.51-75. ⟨10.1515/cmam-2015-0034⟩. ⟨hal-01192941v2⟩

Share

Metrics

Record views

287

Files downloads

275